JustMommies Message Boards

JustMommies Message Boards (http://www.justmommies.com/forums/)
-   Post Partum Depression (http://www.justmommies.com/forums/f125-post-partum-depression/)
-   -   Question about withdrawal? (http://www.justmommies.com/forums/f125-post-partum-depression/2334428-question-about-withdrawal.html)

fibigrey May 23rd, 2011 07:18 PM

Question about withdrawal?
 
Hi everyone, I've never posted here, but thought some of you might have suggestions?

I was put on Celexa about a week after my DD was born. I had major anxiety/panic attacks.. Not so much depression, but the panics were BAD. The celexa took about a week to take full effect, and my daughter is now almost 14 months old... I've been weaning off the celexa for months now, probably 5? I was on 20mgs for a few months, and went down to 10, maybe 3 months after being on it.. I stayed at 10 every night for a long time, before we started doing the weaning.. I went from 10, to 5, to 2.5.... I have been at 2.5 for a while, and I've was doing the whole, every-other night, to every two nights thing. About two months ago I went 3 days without it and couldn't tolerate it very well, I was a mess. I continued my usual routine of every two..

I havn't had celexa in over a week. I can't be sure of exactly how long, more than a week, less than two weeks. the past two days have been really rough. I have been feeling depressed and anxious. Not so much at work, but mostly at home, and its always worse in the evening/night. I don't want to be reliant on medication anymore, but I also don't want to be miserable. I put on over 20lbs since being on the meds, but i'm not sure if that was the celexa, my birthcontrol, or other factors.

The thing is, the medication, it definitly did its job in taking the panic away, but it took most of me away too. I have had no sex drive, and no passion. I was and am kindof just here. I let things slide, and didn't really care about things that seemed trivial while on the meds.. Now those things that seemed trivial I regret not caring about, and now its too late.. If that makes sense. Now I care about everything. I feel like crap, quite honestly the past couple of days. I can describe myself as waking up the other morning and not recognizing me, or my life.. feeling as though I'm a shell, and the past year I have been numb and blind to.

I saw my doctor last week, and informed her that I was off the meds, and at the time, I thought I was fine, and we didn't really discuss that matter too deeply. I asked her if I could take a pill for a pick-me up and she said it depends.. Some people swear that a pill every now and then help, she says she's not sure if its a placebo effect or if it really helps, but if I feel I need it, to take it.

I also have been getting a low humming my ear.. I have read this can be from celexa withdrawl as well.

Just wondering if I should start the meds back up again, or if this is a temporary withdrawal and will go away within time? If it gets too bad, I of course will call my doc, but I was wondering if anyone of you might have experience or advice to offer.. Thanks :)

LifesGood May 25th, 2011 02:29 AM

Re: Question about withdrawal?
 
I am on different meds and not for anxiety but for depression.

I tried going off my meds a couple times and had really bad days coping, went back on them and felt better. It might be a sign you still needs medication. Can you talk to your doctor about trying another option that might not take so much of you away?

Maybe there is a drug you can try that doesnt give you side effects

amberjolie May 25th, 2011 02:33 PM

Re: Question about withdrawal?
 
Hi! You should talk with a doc for sure, but what I can tell you is that I had been on Effexor for about 9 months, and weaned off it slowly. I also experienced a period of a depressed mood for a while. I can't quite remember how long it lasted, but in my case it did go away.

So depending on what the doc says, you could see how it goes for a bit. Obviously if you have any major depression (i.e feel like hurting yourself), then you don't want to try that, but if it's relatively minor, it may just be withdrawal like what I had.

w292737 May 31st, 2011 02:57 PM

Re: Question about withdrawal?
 
I'd talk to your doc, but it'll still take a WHILE before all the meds are out and you are used to it again


All times are GMT -7. The time now is 06:34 PM.

Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2014, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO 3.6.0
Copyright © 2003-2012 JustMommies.com, All Rights Reserved.